Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Increasing BP during exercise correlated to exacerbating metabolic syndrome?
Apr 16, 2013

Hi Dr. Henry. I am currently on a PI based regime which has contributed to fat mal-distribution and metabolic syndrome symptoms (increased cholesterol, fat around stomach, pre-hypertension.) I have noticed that when I begin an exercise regime, the metabolic syndrome symptoms increase. My BP stays elevated, the fat around my stomach increases and my weight increases. When I stop exercising, all of these symptoms improve, my weight decreases, BP decreases and my stomach fat decreases. I am correlating the increase/spike in BP from exercise, to the exacerbation of the metabolic syndrome. When I keep my BP stable by not exercising, everything is fine. Of course my doctors are still encouraging me to exercise. I believe they are wrong and I have discontinued it. Could spiking my BP through exercise cause an aggravation of the metabolic syndrome? My cortisol and thyroid studies are normal. I am at a lose of what to do. It's not a very good situation if exercise is exacerbating my problems. Thank you for your assistance.

Response from Dr. Henry

Interesting scenario-sounds like a challenge. Perhaps you could discuss use of an alternative regimen with lower risk for fat/metabolic problems (ie a raltegravir based regimen) if you have no history of drug resistance. The fact that exercise worsens the situation is paradoxical so looking for unusual endocrine/neurologic conditions such as autonomic nerve dysfunction or pheochrocytomas or renal artery stenosis may worthwhile. Metabolic syndrome has been linked to exercise hypertension so the discussion of switching to alternative HIV regimen seems relevant as well. If any reader has personal experience with this in setting of treated HIV infection please post! KH



Previous
weak but desiring
Next
two years into Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement